Differential and Integral Equations

On the construction of solutions of the Landau-Lifshitz equation

Takeshi Isobe

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $\Omega\subset\mathbb {R}^2$ be a smooth bounded domain and $H\in\mathbb {R}^3$. The static Landau-Lifshitz equation with external magnetic field $H$ and boundary data $\gamma\in C^{\infty}( \Omega;\mathbb {S}^2)$ is the following: $$ \Delta u+|\nabla u|^2u-(H,u)u+H=0\quad\text{in $\Omega$}, \quad u=\gamma\quad\text{on $\partial\Omega$}. $$ Here $u\in C^{\infty}(\Omega;{\mathbb {S}^2})$. We establish some connection between solutions of the Landau-Lifshitz equation and critical points of the function $\Psi$ introduced in [9] (see $\S1$ Theorem B for the definition). In particular, we show that local nondegenerate minimums of $\Psi$ have their associated solutions of the Landau-Lifshitz equation for small $|H|$ and $\gamma\equiv\,{\rm const}$.

Article information

Source
Differential Integral Equations Volume 13, Number 1-3 (2000), 159-188.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356124295

Mathematical Reviews number (MathSciNet)
MR1811954

Zentralblatt MATH identifier
0974.35031

Subjects
Primary: 35J50: Variational methods for elliptic systems
Secondary: 35J20: Variational methods for second-order elliptic equations 35J60: Nonlinear elliptic equations 35J65: Nonlinear boundary value problems for linear elliptic equations 58E05: Abstract critical point theory (Morse theory, Ljusternik-Schnirelman (Lyusternik-Shnirel m an) theory, etc.)

Citation

Isobe, Takeshi. On the construction of solutions of the Landau-Lifshitz equation. Differential Integral Equations 13 (2000), no. 1-3, 159--188. https://projecteuclid.org/euclid.die/1356124295.


Export citation